MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES ALEXIS O WOUND PROTECTOR-RETRACTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES ALEXIS O WOUND PROTECTOR-RETRACTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number C8401
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: vats.Description of event: complaint 1 of 2: (b)(4) model c8401 lot 1506767 (b)(6) ea.Complaint 2 of 2: (b)(4) model c8401 lot 1506767 (b)(6) ea.Two device malfunctions occurred during the same procedure.[hospital] i¿m here at the [facility] in another vats case.2 more alexis tore at the ring.Same lot number as the previous one: lot # 1506767.Additional information received from account manager via email on 28aug2024: they are going to save the 2 from today to send back to corporate the product is available for return.Additional information received from account manager via email on 29aug2024: no patient injury occurred.The surgeon opened a new alexis to complete the procedure.The first alexis sheath tore mid-procedure.The second alexis tore mid-procedure.Suction, bovie, and stapler were used within the alexis.The sheath did not particulate.Additional information received from account manager via email on 29aug2024: they will return the 2 alexis that were used in the case yesterday.Intervention: the surgeon opened a new alexis to complete the procedure.Patient status: no patient injury.
 
Event or Problem Description
Procedure performed: vats description of event: complaint 1 of 2: (b)(4) model c8401 lot 1506767 1ea - mfr# 2027111-2024-00833.Complaint 2 of 2: (b)(4) model c8401 lot 1506767 1ea - mfr# 2027111-2024-00834.Two device malfunctions occurred during the same procedure.[hospital]: i¿m here at the [facility] in another vats case.2 more alexis tore at the ring.Same lot number as the previous one: lot # 1506767.Additional information received from account manager via email on 28aug2024: they are going to save the 2 from today to send back to corporate the product is available for return.Additional information received from account manager via email on 29aug2024: no patient injury occurred.The surgeon opened a new alexis to complete the procedure.The first alexis sheath tore mid-procedure.The second alexis tore mid-procedure.Suction, bovie, and stapler were used within the alexis.The sheath did not particulate.Additional information received from account manager via email on 29aug2024: they will return the 2 alexis that were used in the case yesterday.Intervention: the surgeon opened a new alexis to complete the procedure.Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of the inner ring separating from the sheath.Based on the condition of the returned unit and the description of the event, it is likely that the sheath was not properly heat sealed to the ring, causing a weak or incomplete film-to-ring seal.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.[correction] the brand name in section d1 and the primary udi number in section d4 have been updated.

Brand Name
ALEXIS O WOUND PROTECTOR-RETRACTOR
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20262804
Report Number2027111-2024-00834
Device Sequence Number20907549
Product Code KGW
UDI-Device Identifier00607915117252
UDI-Public(01)00607915117252
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC8401
Device Catalogue Number100938801
Device Lot Number1506767
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SUCTION, BOVIE, AND STAPLER
Patient SexUnknown